MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/80/90; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/80/90; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430461
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
The pulsar-18 t3 self-expandable stent system was selected for treatment but could not be introduced into the introducer 4fr cook, because it was blocked.The introducer was changed to 5f and the stent could be introduced into the patients artery.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.In the as-returned state the distal portion of the affected device was located inside a 4f merit medical prelude pro introducer sheath with about 21 mm of the device inner shaft (incl.Device tip) protruding from the distal end of the introducer sheath.After removal of the device, it became apparent that the outer shaft has been fully retracted and severely deformed at several locations.Particularly in its distal portion, the outer shaft shows severe compression marks, surface abrasions and a severely damaged tip ring.Outside of the damaged zones, the retractable shaft diameter complies with the specification.In the as-returned state, the safety button at the handle was pressed down (i.E.In the unlocked position).The rotating wheel has been rotated several times.The stent has been released and was not returned.The returned introducer sheath is undamaged and has a minimum inner diameter of 1.45 mm.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.During final inspection, every stent system undergoes visual inspection, and the outer shaft diameter is measured to 100 percent.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.The product label of 4f merit medical prelude pro indicates an inner diameter of 1.3 mm, and the inner diameter of the returned introducer sheath was found to be 1.45 mm which does not meet the specifications of pulsar-18 t3 (4f, >1.52 mm).The root cause for the complaint event is therefore most likely related to a tolerance issue between the two devices.
 
Additional Manufacturer Narrative
Corrected the initial reporter information.Reference capa# nc-24-004.The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.In the as-returned state the distal portion of the affected device was located inside a 4f merit medical prelude pro introducer sheath with about 21 mm of the device inner shaft (incl.Device tip) protruding from the distal end of the introducer sheath.After removal of the device, it became apparent that the outer shaft has been fully retracted and severely deformed at several locations.Particularly in its distal portion, the outer shaft shows severe compression marks, surface abrasions and a severely damaged tip ring.Outside of the damaged zones, the retractable shaft diameter complies with the specification.In the as-returned state, the safety button at the handle was pressed down (i.E.In the unlocked position).The rotating wheel has been rotated several times.The stent has been released and was not returned.The returned introducer sheath is undamaged and has a minimum inner diameter of 1.45 mm.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.During final inspection, every stent system undergoes visual inspection, and the outer shaft diameter is measured to 100 percent.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.The product label of 4f merit medical prelude pro indicates an inner diameter of 1.3 mm, and the inner diameter of the returned introducer sheath was found to be 1.45 mm which does not meet the specifications of pulsar-18 t3 (4f, >1.52 mm).The root cause for the complaint event is therefore most likely related to a tolerance issue between the two devices.

Brand Name
PULSAR-18 T3 6/80/90
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key18535666
Report Number1028232-2024-00343
Device Sequence Number20757646
Product Code NIP
UDI-Device Identifier07640130446595
UDI-Public(01)07640130446595(17)2607
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2026
Device Model Number430461
Device Catalogue Number430461
Device Lot Number06234909
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2024
Supplement Date Received by Manufacturer12/09/2024
Initial Report FDA Received Date01/18/2024
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown